Alert archive / Virginia / Tornado Warnings in 2011

Tornado Warning 4, NWS Wakefield, VA

April 16, 2011Lunenburg County, Mecklenburg County, Virginia

NWS Wakefield, VA issued this tornado warning at Apr 16, 2011, 3:22 PM EDT for Lunenburg County, Mecklenburg County, Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2011, 3:22 PM EDT (19:22 UTC)
Expired
Apr 16, 2011, 3:45 PM EDT
In force
23 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Lunenburg County, VA, Mecklenburg County, VA

The radar

The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:02 PM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 747 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
747 m²/s²
0-3 km storm-relative helicity
975 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WFUS51 KAKQ 161922
TORAKQ
VAC111-117-161945-
/O.NEW.KAKQ.TO.W.0004.110416T1922Z-110416T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
  MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 345 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HITESBURG...OR 7 MILES EAST OF VIRGILINA...
  AND MOVING NORTHEAST AT 55 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  BOYDTON AROUND 335 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE SKIPWITH...
FINCHLEY...ROGERS CORNER...WIGHTMAN...NORTH VIEW AND WILBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS THUNDERSTORM IS EMBEDDED IN A LONG LINE OF THUNDERSTORMS MOVING 
INTO SOUTH CENTRAL VIRGINIA WHICH ARE CAPABLE OF PRODUCING TORNADOES 
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR 
THE TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3694 7818 3667 7804 3653 7852 3653 7864
      3654 7865 3661 7865
TIME...MOT...LOC 1921Z 231DEG 49KT 3660 7862

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 16, 1:59 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 16, 1:59 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
159 PM EDT SAT APR 16 2011

.SYNOPSIS...
LOW PRESSURE TRACKS ACROSS THE GREAT LAKES STATES THIS AFTERNOON
WITH THE ASSOCIATED COLD FRONT PUSHING ACROSS THE REGION THIS
EVENING. HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST AND MID
ATLANTIC SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST WX ANALYSIS DEPICTS STRONG LOW PRESSURE OVER LAKE SUPERIOR
LATE THIS MORNING...WITH THE ASSD COLD FRONT EXTENDING SE THEN S
THRU OH AND EXTRM SW VA...THEN CONTINUED S INTO GA. SHOWERS ASSOC
WITH INITIAL WRM FRNTL BNDRY WERE CURRENTLY MOVNG THRU WRN AND
NRN CNTIES...WITH MORE ORGANIZED LINE OF SHOWERS AND TSTMS...RIGHT
IN ADVANCE OF THE COLD FRNT...EXTENDING FM CNTRL W.VA S THRU EXTRM
SW VA AND INTO WRN NC AND SC. THIS AREA OF SHOWERS/STORMS WILL
MOVE ENE AND ACRS THE CWA THIS AFTN/EVENG...AS COLD FRNT PUSHES
EWRD TWD THE CST. HIGHS IN THE MID TO UPR 60S NORTH...TO THE LWR TO
MID 70S INTERIOR SRN ZNS.

INCREASING SSE LLVL FLOW AHEAD OF THE FRONT WL CONTINUE TO PUMP
ATLC MOISTURE INTO THE RGN...WITH PWATS CLIMBING ~1.5" BY THIS
AFTN. THE SE FLOW WL INITIALLY ALLOW FOR LITTLE IN THE WAY OF
INSTABILITY ACROSS THE CWA THRU MIDDAY OR SO. HOWEVER...DURING THE
AFTN/EVE HRS SPC WRF AND SREF INDICATE POTENTIAL FOR A NARROW
RIBBON OF MLCAPE ON THE ORDER OF 500-1000 J/KG...MAINLY OVER THE
EASTERN THIRD OF THE CWA (WITH HIGHEST VALUES ORIENTED SOUTH OF
THE VA/NC LINE...AND HIGHER VALUES SOUTH OF OUR CWA INTO EASTERN
NC COASTAL PLAIN). LI VALUES DEPICTED BY NAM/GFS TO DROP INTO -1
TO -3 RANGE THIS AFTN IN THIS AREA. 0-3KM STORM RELATIVE HELICITY
(SRH) VALUES IN THE 200-300 M2/S2 RANGE...IN TANDEM WITH 0-6KM
SHEAR UPWARDS OF 40-50KT WOULD PORTEND TO POTENTIAL FOR UPDRAFTS
SUFFICIENT TO PRODUCE SMALL TO MARGINALLY SVR HAIL...PRIMARILY
MID-LT AFTN OVER THE TIDEWATER AREA. HOWEVER...ALL OF THE ABOVE
WOULD POINT TO A QLCS/BOWING LINE SEGMENTS THREAT...DELIVERED BY A
QUICK MOVING NARROW SQUALL LINE OF HVY SHRAS/SCT THUNDERSTORMS.
SOUTH CENTRAL VA ZONES (INCLUDING TRI-CITIES AND TIDEWATER) INTO
NE NC NOW IN MOD RISK FOR SVR WX FROM SPC...WITH SLGT RISK FOR
NORTHERN ZONES.

ONCE AGAIN...GUSTY WNDS APPEAR TO BE PRIMARY THREAT. HOWEVER...STRONG
VERTICAL SHEAR (BOTH DIRECTIONAL AND SPEED SHEAR)...LOW LCL HGTS
(<500M (1640FT))AND EHI VALUES BETWEEN 1-2 WOULD CAUTION THAT AN
ISOLATED TORNADO CANNOT BE RULED OUT...PARTICULARLY OVER SOUTHERN
TIDEWATER AND NE NC ZONES CLOSEST TO UPR LVL DIVERGENCE PROVIDED
BY RIGHT ENTRANCE REGION OF UPR JET.

COLD FRONT PUSHES OFF THE COAST LATE TONIGHT...W/QUICK CLEARING
EXPECTED EARLY SUN. DESPITE CLEARING...WELL MIXED ATMOSPHERE SHOULD
KEEP EARLY MORNING LOWS SUN MORN IN THE U40S TO L50S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
LMTD CAA BEHIND THE FRONT...SO EXPECTING A MILD AND BREEZY SUNDAY
ACROSS THE CWA. SFC HI PRES WL PUSH ACROSS SE STATES SUN
NGT...PUSHING OVER THE W ATLANTIC FOR MON. WK FRONTAL BOUNDARY
APPROACHES NRN PORTION OF THE FA BY MON AM...THEN STALLS. BULK OF
CLDNS W/ THAT FRONT EXPECTED TO BE LMTD TO NRN PORTION OF FA LT SUN
NGT INTO MON AFTN. SRN HALF OF FA EXPECTED TO RMN PCLDY.

MAXIMA SUNDAY CLIMBING TO ~70F (EVEN TO THE CST AS SFC WNDS WL BE
FM THE WNW). LO TEMPS SUN NGT IN THE 40S INLAND TO ARND 50F RIGHT
ALG THE CST. HI TEMPS MON FM THE L70S N TO U70S S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
BERMUDA RIDGE DOMINATES WED. KEPT SLGHT CHC DIURNAL POPS ACROSS NWRN
CNTYS FOR ANY CONVECTION THAT DVLPS ALONG LEE TROF. HIGHS U70S-L80S.

MODELS NOW FASTER WITH THE NXT CDFRNTL PASSAGE. BNDRY PROGGED ACROSS
RGN WED NITE SLIDING S INTO CAROLINAS THURSDAY. WILL HAVE CHC POPS
THIS THE FROPA. LOWS 55-60. MODELS DIFFER ON JUST HOW S BNDRY GETS
THU AND THU NITE B4 RETURNING N AS A WRM FRNT FRIDAY. HIGH PRS TO
THE N SHUD DRY OUT THE LWST LAYERS. HAVE TAKEN POPS OUT AND BUT KEPT
IN M CLDY AS MSTR PROGGED AT DIFFERENT LVLS. COOLER THU WITH HIGHS
IN THE 60S AT THE COAST...70-75 INLAND. LOWS THU NITE U40S-L50S.

CHC POPS RETURN LATE FRI AND FRI NITE AS WRM FRNT LIFTS BACK N OVR
THE RGN. HIGHS IN THE 60S. LOWS IN THE U40S-L50S. CHC POPS CONT NXT
SAT AHEAD ON YET ANTHR CDFRNTL PASSAGE. WRMR WITH HIGHS U60S-M70S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
HAVE TRIED TO TIME THE APPRCHG LINE OF CONVECTION BY USING CB
INTO TAF SITES NXT 6 HRS. RIC BTWN 21-00Z...CSTL TAF SITES BTWN
22-02Z. ONLY QSTN WILL BE ANY SUPERCELL TSTRMS THAT DVLP OUT AHEAD
OF THAT LINE AS CRNTLY SEEN ACROSS SRN NC. GUSTY S-SE WNDS CONT TO
INCRS THIS AFTRN AND HAVE INDCTD G40S KTS AS PRS GRDNT CONT TO
TIGHTEN. XCPT MVFR/IFR CIGS AND VSBYS IN ANY TSTRM DUE TO MOIST
ONSHORE FLOW PROVIDING COPIUIS AMTS OF LL MSTR.

PCPN ENDS W-E AFTR FROPA THIS EVE WITHA FEW HR PRD OG GUSTY W WNDS
(15-25 KTS) BUT XPCT CIGS TO RISE INTO VFR RANGE. SKC ALONG WITH
DMNSHG WNDS SUN AS HIGH PRS BLDS INTO RGN.

VFR CONDS INTO MON. MON NGT COULD SEE A PERIOD OF LOWER CLOUDS AS
WARM FRONT LIFTS NORTH THROUGH THE AREA...OTHERWISE VFR CONDS
AGAIN PREVAIL TUE-WED.

&&

.MARINE...
NO CHANGES TO CWF HEADLINES...WILL RAISE GALES ALL ZONES W/ 7AM
PACKAGE (AS WE'LL EASILY BE WITHIN 12 HRS OF THE ONSET). THINKING
REMAINS SIMILAR TO PREV FCST...STRONG 1035 MB SFC HIGH OFF NEW
ENGLAND AND A 990 MB SFC LOW TRACKING INTO THE WESTERN GREAT LAKES
WILL MAKE FOR A VERY WINDY SITUATION ACRS THE WATERS. ONLY LIMITING
FACTOR IS MIXING THE WINDS DOWN OVER THE COLD WATERS (SFC WATER
TEMPS UPR 40S TO MID 50S). GRADIENT SHOULD BE SUFFICIENT FOR AT
LEAST 25-30 KT SUSTAINED AND GUSTS AROUND 35 KT (WILL CONTINUE TO GO
A LITTLE HIGHER OVER NRN CSTL WATERS WHERE GRADIENT IS A LITTLE
STRONGER). IN ADDITION TO THIS...ANY CONVECTION THAT GETS GOING
WOULD POTENTIALLY BRING STORM FORCE WIND GUSTS LATE AFTN/EVENG...AND
WILL HANDLE W/ SMW'S AS NEEDED.

ADDED A HIGH SURF ADVSY FOR ERN SHORE ZONES...FLOW REMAINS NEARLY
PERPENDICULAR TO THE SHORE THROUGH MUCH OF THE EVENT (AND STILL AT
ABOUT A 45 DEGREE ANGLE LATER THIS AFTERNOON/EVENING) SO NEARSHORE
WAVES SHOULD REACH 8 FT OR POSSIBLY A BIT HIGHER AT THAT TIME.
FARTHER SOUTH/ VA BCH TO THE NRN NC OUTER BANKS...ORIENTATION OF THE
COASTLINE IS SUCH THAT WINDS BECMG MORE SSE TO S (AS EXPECTED THIS
AFTN/EVENG) WOULD LIKELY KEEP SEAS CAPPED JUST BELOW 8 FT AT THE
SHORELINE (8-10 FT FARTHER OFFSHORE). THIS WILL BEAR WATCHING
HOWEVER AS IT WILL BE CLOSE.

CONDITIONS QUIET DOWN BY SUNDAY MRNG...SCA'S WILL NEED TO REPLACE
GALE WRNG'S AND WILL LIKELY LINGER INTO LATE SUN MRNG (FOR SEAS ON
THE COAST). OTHERWISE...GNLY SUB-SCA WINDS/SEAS EXPECTED WITH FLOW
BECMG SW FRO LATER SUN-MIDWEEK.

&&

.TIDES/COASTAL FLOODING...
RAISED A CSTL FLOOD WRNG FOR OCEAN CITY FOR THIS EVENG'S HIGH TIDE
CYCLE...BASED ON PATTERN (DESPITE GFS BASED MDL GDNC ONLY PREDICTING
AT MOST MARGINAL MINOR FLOODING).

ELSEWHERE...LTST DATA CONTS TO SPRT POSSIBLY MINOR FLOODING W/
LATE MRNG-ERLY AFTN CYCLE AND PTNTLY MODERATE CSTL FLOODING EVENT
DRNG THE LATE EVE-ERLY SUN AM HIGH TIDE CYCLE. CBOFS (NAM BASED)
GUIDANCE IS MUCH HIGHER COMPARED TO THE MDL (GFS BASED). HAVE
RETAINED THE CSTL FLOOD WATCH ALONG CHES BAY N OF DELTAVILLE AND
SILVER BCH (FOR THE 2ND CYCLE LATER TONIGHT/ERLY SUN)...AND RAISED
AN ADSY FOR THESE AREAS FOR THE NEAR TERM...LATE MRNG-ERLY AFTN.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ025.
     COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR MDZ024-
     025.
     COASTAL FLOOD WATCH FROM 5 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR MDZ021>023.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     MDZ021>023.
NC...NONE.
VA...HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ099-100.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ099.
     COASTAL FLOOD WATCH FROM 5 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR VAZ074>078-085.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     VAZ074>078-085.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>634-650-652-
     654-656-658.

&&

SYNOPSIS...TMG
NEAR TERM...TMG/MAM
SHORT TERM...
LONG TERM...MPR
AVIATION...MPR
MARINE...LKB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 16, 1:35 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
135 PM EDT SAT APR 16 2011

NCZ012-VAZ048-049-060>073-079>083-087>090-092-171745-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-
135 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT
OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-171745-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-
135 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-171745-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
135 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-656-658-171745-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
135 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ091-093>098-171745-
YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
135 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ100-171745-
NORTHAMPTON VA-
135 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ074>078-085-171745-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
135 PM EDT SAT APR 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084-086-171745-
GLOUCESTER-MATHEWS-
135 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ099-171745-
ACCOMACK-
135 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-171745-
MARYLAND BEACHES-
135 PM EDT SAT APR 16 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-171745-
INLAND WORCESTER-
135 PM EDT SAT APR 16 2011

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-171745-
DORCHESTER-WICOMICO-SOMERSET-
135 PM EDT SAT APR 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, Apr 16, 2:33 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT SAT APR 16 2011

VAZ060-065>068-161915-
AMELIA VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
233 PM EDT SAT APR 16 2011

...STRONG THUNDERSTORMS MOVING INTO THE WESTERN PIEDMONT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 25 MILES WEST OF DARLINGTON HEIGHTS TO 36
MILES SOUTHWEST OF BUFFALO SPRINGS...OR FROM 14 MILES SOUTHWEST OF
RED HOUSE TO 27 MILES SOUTHWEST OF VIRGILINA...MOVING EAST AT 50 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
  DARLINGTON HEIGHTS AROUND 250 PM EDT...
  HAMPDEN SYDNEY AROUND 255 PM EDT...
  KELLS CORNER AROUND 300 PM EDT...
  RICE AROUND 305 PM EDT...
  JETERSVILLE AROUND 310 PM EDT...
  KENBRIDGE AROUND 315 PM EDT...

EXPECT WIND GUSTS UP TO 50 MPH...DANGEROUS LIGHTNING...HEAVY
DOWNPOURS AND POSSIBLE HAIL IN THE PATH OF THESE STORMS.

LAT...LON 3668 7871 3670 7865 3688 7850 3708 7846
      3709 7850 3713 7853 3715 7861 3719 7865
      3720 7870 3722 7869 3733 7799 3654 7817
      3654 7873 3656 7874

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 10:55 PM EDTCoastal Flood WatchAKQAccomack, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland16 hr
Apr 16, 4:32 AM EDTHigh Surf AdvisoryAKQAccomack, Northampton19 hr
Apr 16, 7:05 AM EDTCoastal Flood AdvisoryAKQAccomack, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland23 hr
Apr 16, 2:33 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg, Nottoway, Prince Edward42 min
Apr 16, 3:08 PM EDTTornado WarningAKQLunenburg, Mecklenburg37 min
Apr 16, 3:26 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Lunenburg, Nottoway, Powhatan, Prince Edward49 min
Apr 16, 3:43 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway47 min
Apr 16, 3:44 PM EDTTornado WarningAKQBrunswick, Lunenburg, Nottoway31 min
Apr 16, 4:03 PM EDTTornado WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Nottoway27 min
Apr 16, 4:12 PM EDTTornado WarningAKQBrunswick, Lunenburg, Mecklenburg33 min
Apr 16, 4:23 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Hanover, Henrico and 6 more52 min
Apr 16, 4:25 PM EDTTornado WarningAKQBrunswick, Mecklenburg35 min
Apr 16, 4:32 PM EDTTornado WarningAKQFluvanna, Goochland, Louisa28 min
Apr 16, 4:36 PM EDTTornado WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights and 2 more24 min
Apr 16, 4:48 PM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg15 min
Apr 16, 4:56 PM EDTTornado WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, New Kent, Prince George and 3 more34 min
Apr 16, 5:01 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Sussex17 min
Apr 16, 5:12 PM EDTTornado WarningAKQBrunswick, Greensville33 min
Apr 16, 5:32 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Hanover, Henrico, Louisa, Powhatan28 min
Apr 16, 5:38 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex, City of Emporia22 min
Apr 16, 5:43 PM EDTSevere Thunderstorm WarningAKQCharles City, Essex, Gloucester, James City, King and Queen, King William and 6 more47 min
Apr 16, 5:54 PM EDTTornado WarningAKQSouthampton, Sussex25 min
Apr 16, 5:55 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa14 min
Apr 16, 6:09 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex37 min
Apr 16, 6:11 PM EDTTornado WarningAKQIsle of Wight, Southampton, Surry, Sussex34 min
Apr 16, 6:35 PM EDTTornado WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk25 min
Apr 16, 6:39 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, King and Queen, New Kent and 4 more36 min
Apr 16, 6:41 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland49 min
Apr 16, 6:54 PM EDTTornado WarningAKQGloucester, James City, Surry, York, City of Newport News24 min
Apr 16, 7:03 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, York, City of Franklin, City of Hampton, City of Newport News and 1 more42 min
Apr 16, 7:12 PM EDTTornado WarningAKQGloucester, Lancaster, Mathews, Middlesex33 min
Apr 16, 7:17 PM EDTSpecial Marine WarningAKQ43 min
Apr 16, 7:25 PM EDTTornado WarningAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson35 min
Apr 16, 7:29 PM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk31 min
Apr 16, 7:47 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk28 min
Apr 16, 7:50 PM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach25 min
Apr 16, 7:55 PM EDTSpecial Marine WarningAKQ65 min

Nearby

Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.